Alert archive / Nevada / Flash Flood Warnings in 2014
Flash Flood Warning 86, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 4, 2014, 3:56 PM PDT for Lincoln County, Nevada. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2014, 3:56 PM PDT (22:56 UTC)
- Expired
- Aug 4, 2014, 7:00 PM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Lincoln County, NV
The radar
The Las Vegas radar (KESX), 186 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 10.9 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 932 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
038 WGUS55 KVEF 042256 FFWVEF NVC017-050200- /O.NEW.KVEF.FF.W.0086.140804T2256Z-140805T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 356 PM PDT MON AUG 4 2014 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL LINCOLN COUNTY IN SOUTH CENTRAL NEVADA... * UNTIL 700 PM PDT * AT 351 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM NEAR ALAMO...MOVING EAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... ALAMO AND MAINLY RURAL AREAS OF CENTRAL LINCOLN COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON ROADS. TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOODED ROAD OR ENTER A FLOOD CHANNEL. TURN AROUND...DONT DROWN! REPORT FLOODING TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA FACEBOOK OR TWITTER. && LAT...LON 3745 11534 3755 11506 3717 11494 3716 11529 $$ JS
2 follow-up statements
741 WGUS75 KVEF 050032 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 532 PM PDT MON AUG 4 2014 NVC017-050200- /O.CON.KVEF.FF.W.0086.000000T0000Z-140805T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LINCOLN NV- 532 PM PDT MON AUG 4 2014 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM PDT FOR CENTRAL LINCOLN COUNTY... AT 523 PM PDT...THUNDERSTORM ACTIVITY HAS DISSIPATED IN THE WARNED AREA. HOWEVER...NATIONAL WEATHER SERVICE DOPPLER RADAR AND LIGHTNING DATA CONTINUED TO INDICATE THE POTENTIAL FOR ADDITIONAL THUNDERSTORMS MOVING INTO THE WARNED AREA. LOCATIONS IMPACTED INCLUDE... PRECAUTIONARY/PREPAREDNESS ACTIONS... FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON ROADS. TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOODED ROAD OR ENTER A FLOOD CHANNEL. TURN AROUND...DONT DROWN! REPORT FLOODING TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA FACEBOOK OR TWITTER. && LAT...LON 3745 11534 3755 11506 3717 11494 3716 11529 $$ JS
297 WGUS75 KVEF 050151 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 651 PM PDT MON AUG 4 2014 NVC017-050201- /O.EXP.KVEF.FF.W.0086.000000T0000Z-140805T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LINCOLN NV- 651 PM PDT MON AUG 4 2014 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 700 PM PDT FOR CENTRAL LINCOLN COUNTY... THUNDERSTORMS HAVE MOVED OUT OF THE WARNED AREA AND FLASH FLOODING IS NO LONGER EXPECTED. LAT...LON 3745 11534 3755 11506 3717 11494 3716 11529 $$ JS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 4, 2:34 PM PDT, 1 hour 22 minutes earlier.
Area forecast discussion, Aug 4, 2:34 PM PDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 234 PM PDT MON AUG 4 2014 .SYNOPSIS...THUNDERSTORM CHANCES WILL GRADUALLY DECREASE FROM SOUTHWEST TO NORTHEAST TODAY AND TUESDAY. ONE MORE ROUND OF HEAVY RAIN WILL BE POSSIBLE FOR AREAS NORTH AND WEST OF LAS VEGAS TODAY...AND A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE IN CLARK AND MOHAVE COUNTIES TUESDAY. THUNDERSTORM CHANCES SHOULD BE LIMITED TO THE SOUTHERN GREAT BASIN WEDNESDAY AND THURSDAY...THEN THERE IS SOME CHANCE OF MONSOON MOISTURE RETURNING TO NORTHWEST ARIZONA AS WE HEAD INTO THE WEEKEND. && .DISCUSSION... ANOTHER...YET WEAKER...VORT MAX IS MOVING ACROSS THE FORECAST AREA TODAY. THIS FORCING COMBINED WITH REMNANT MOISTURE HAS ALREADY SPARKED QUITE A FEW SHOWERS AND THUNDERSTORMS FROM INYO TO MOHAVE COUNTY. SUBSIDENCE BEHIND THE WAVE IS VISIBLE GRADUALLY MOVING EASTWARD ACROSS SAN BERNARDINO COUNTY. SHOWERS AND STORMS THAT DEVELOPED LATE THIS MORNING FROM JOSHUA TREE NATIONAL PARK TO MITCHELL CAVERNS HAVE OR ARE IN THE PROCESS OF DISSIPATING THANKS TO THIS DOWNWARD MOTION. THE DRYING TREND WILL CONTINUE TO PUSH NORTHEAST BEHIND THE WAVE. CONVECTION WILL HAVE HIGH PRECIPITATION EFFICIENCY TODAY. CLOUD BASES ARE VERY LOW AND SUBCLOUD LAYER RELATIVE HUMIDITY IS ABNORMALLY HIGH...LEAVING LITTLE CHANCE OF DRY AIR ENTRAINMENT. MIDDLE AND UPPER LEVELS DRY OUT TOMORROW...BUT STILL THINK IT WILL BE DIFFICULT TO SCOUR OUT THE LOW-LEVEL MOISTURE WITHOUT PROLONGED SOUTHWEST FLOW AND DO NOT SEE A CAP ALOFT. SO...WILL KEEP A CHANCE OF SHOWERS AND THUNDERSTORMS IN THE FORECAST TOMORROW THROUGH THURSDAY MAINLY ACROSS THE HIGHER TERRAIN FROM NORTHERN INYO TO NORTHERN MOHAVE COUNTY...WITH CHANCES GRADUALLY DECREASING EACH DAY. THE SHEAR PROFILE STILL LOOKS GOOD WITH A CALIFORNIA TROUGH APPROACHING AND MOVING OVER THE FORECAST AREA TUESDAY THROUGH THURSDAY. ANY CONVECTION THAT DOES DEVELOP COULD BE ON THE STRONG SIDE TUESDAY AND WEDNESDAY. AS WE HEAD INTO THE WEEKEND...THE UPPER HIGH WILL BEGIN A TRANSITION BACK OVER NEW MEXICO ONCE THE TROUGH EXITS THURSDAY. THERE ARE DIFFERENCES AS TO IF ANY MOISTURE WILL GRADUALLY EDGE INTO WESTERN ARIZONA FRIDAY THROUGH THE WEEKEND...WITH THE CONSENSUS BEING A BIT SLOWER THAN WHAT WAS SHOWN YESTERDAY. HAVE MADE SOME SLIGHT ADJUSTMENTS...BUT OVERALL STILL HAVE SOME SLIGHT CHANCE POPS IN PORTIONS OF MOHAVE COUNTY. ELSEWHERE LOOKS DRY. A WEAK WAVE BRUSHING OUR NORTHWEST FRIDAY MAY GENERATE A FEW ISOLATED SHOWERS ACROSS THE SIERRA MOUNTAINS...BUT OTHERWISE DRY CONDITIONS PREVAIL. TEMPERATURES WILL GRADUALLY WARM THROUGH THE WEEK...BUT CONTINUAL TROUGHING ACROSS CALIFORNIA AND THE UPPER HIGH FAR TO OUR EAST WILL KEEP TEMPS GENERALLY BELOW NORMAL FOR THIS TIME OF YEAR. && .AVIATION...FOR MCCARRAN...MAIN CONCERNS TODAY WILL BE LOW CLOUDS AND MORE THUNDERSTORMS. THE LOW CLOUDS WILL CREATE LOCAL MOUNTAIN OBSCURATIONS WHILE THE THUNDERSTORMS COULD CAUSE MULTIPLE WIND SHIFTS AT THE TERMINAL THROUGH THE DAY. ASIDE FROM THUNDERSTORMS SOUTHWEST WINDS SHOULD PREVAIL THROUGH THE AFTERNOON AND EVENING...BECOMING LIGHT AND DIURNAL TUESDAY MORNING. THE DAGGETT CORRIDOR WILL GRADUALLY DRY OUT BY THIS EVENING...BUT THUNDERSTORM CHANCES WILL CONTINUE IN THE OTHER APPROACH CORRIDORS. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...THUNDERSTORM CHANCES WILL BE GREATEST TODAY IN AREAS NORTH AND WEST OF LAS VEGAS...WITH DRIER AIR GRADUALLY MOVING THROUGH SAN BERNARDINO COUNTY. THUNDERSTORM CHANCES SHOULD BE LIMITED TO CLARK...LINCOLN AND MOHAVE COUNTIES TOMORROW. && .SPOTTER INFORMATION STATEMENT...SPOTTER REPORTS OF HEAVY RAIN AND FLASH FLOODING WILL BE NEEDED TODAY. && DISCUSSION/AVIATION...PADDOCK FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
In the hours before
Local storm report, Aug 4, 1:27 PM PDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
127 PM PDT MON AUG 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 PM FLASH FLOOD 7 W DEATH VALLEY JUNCTI 36.31N 116.54W
08/04/2014 INYO CA PARK/FOREST SRVC
NATIONAL PARK SERVICE RANGER REPORTED VIA THE PUBLIC THAT
A FOOT OF WATER WAS CROSSING HIGHWAY 190 IN LOW SPOTS
JUST OUTSIDE OF DEATH VALLEY NATIONAL PARK.
&&
STACHELSKILocal storm report, Aug 4, 2:32 PM PDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
232 PM PDT MON AUG 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM FLASH FLOOD 2 SE WELL 5B (NTS A05) 36.78N 115.96W
08/04/2014 NYE NV OTHER FEDERAL
AIR RESOUCES LAB FORECASTER RELAYED A REPORT OF SEVERAL
INCHES OF WATER AND DEBRIS CROSSING ROADS ON AREA 6 OF
THE NEVADA NATIONAL SECURITY SITE. THE NYE COUNTY SHERIFF
WAS CLOSING OFF ROADS ON THE SITE DUE TO THE FLOODING.
0230 PM HEAVY RAIN 4 WSW LAS VEGAS STRIP 36.10N 115.23W
08/04/2014 M1.26 INCH CLARK NV MESONET
A CLARK COUNTY REGIONAL FLOOD CONTROL DISTRICT GAUGE
MEASURED 1.26 INCHES OF RAIN NEAR TROPICANA AND TORREY
PINES WITH 0.75 INCH FALLING IN 15 MINUTES.
&&
STACHELSKILocal storm report, Aug 4, 3:32 PM PDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
332 PM PDT MON AUG 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM FLASH FLOOD 2 SSE NELLIS RANGE 63 ( 36.51N 115.52W
08/04/2014 CLARK NV FIRE DEPT/RESCUE
2 LANES ON HIGHWAY 95 WERE REPORTED FLOODED WITH SEVERAL
INCHES OF WATER DUE TO RUNOFF.
&&
STACHELSKILocal storm report, Aug 4, 3:35 PM PDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
335 PM PDT MON AUG 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 PM FLASH FLOOD 4 WSW LAS VEGAS 36.15N 115.21W
08/04/2014 CLARK NV FIRE DEPT/RESCUE
A SWIFWATER RESCUE WAS CONDUCTED AT DECATUR AND OAKEY.
&&
STACHELSKILocal storm report, Aug 4, 3:42 PM PDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
342 PM PDT MON AUG 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0153 PM FLASH FLOOD 10 SW MERCURY 36.56N 116.12W
08/04/2014 NYE NV LAW ENFORCEMENT
NEVADA HIGHWAY PATROL REPORTED FLASH FLOODING ACROSS
HIGHWAY 95 NEAR THE INTERSECTION OF HIGHWAY 160 AS WELL
AS NEAR MILE MARKERS 18 AND 20 ON HIGHWAY 95. TRAFFIC
CONTROL WAS BEING CONDUCTED DUE TO THE FLOODING.
&&
STACHELSKIThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 5:32 PM PDT | Areal Flood Advisory | VEF | Clark | 3 hr |
| Aug 3, 6:08 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Aug 3, 7:24 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Aug 3, 8:02 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Aug 3, 9:05 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Aug 3, 9:51 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Aug 3, 11:06 PM PDT | Areal Flood Advisory | VEF | Clark | 3 hr |
| Aug 3, 11:17 PM PDT | Areal Flood Advisory | VEF | Clark | 3 hr |
| Aug 3, 11:31 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Aug 3, 11:35 PM PDT | Flash Flood Warning | VEF | Clark, Lincoln | 3 hr |
| Aug 3, 11:45 PM PDT | Areal Flood Advisory | VEF | Nye | 3 hr |
| Aug 3, 11:58 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Aug 4, 2:44 AM PDT | Areal Flood Advisory | VEF | Nye | 2 hr |
| Aug 4, 3:25 AM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Aug 4, 4:58 AM PDT | Areal Flood Advisory | VEF | Clark | 3 hr |
| Aug 4, 12:06 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Aug 4, 1:13 PM PDT | Areal Flood Advisory | VEF | Nye | 3 hr |
| Aug 4, 1:21 PM PDT | Areal Flood Advisory | VEF | Clark | 114 min |
| Aug 4, 1:47 PM PDT | Flash Flood Warning | VEF | Clark | 118 min |
| Aug 4, 2:16 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Aug 4, 2:21 PM PDT | Flash Flood Warning | VEF | Nye | 114 min |
| Aug 4, 2:21 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Aug 4, 2:28 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Aug 4, 2:57 PM PDT | Areal Flood Advisory | VEF | Clark, Lincoln | 5 hr |
| Aug 4, 3:45 PM PDT | Flash Flood Warning | VEF | Esmeralda, Nye | 3 hr |
| Aug 4, 4:16 PM PDT | Areal Flood Advisory | VEF | Clark, Nye | 3 hr |
Nearby
Flash Flood Warnings in Nevada, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.